Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can MS cause erectile dysfunction ?

User rating for this question
Very Good
Answered by

Answered : 11 Questions
35 years old man with MS for 12 years. He is completely independent, going to work, and capable to perform all his daily duties (not able to stand for a long time or run).
He hasn’t had this problem two years ago, when suddenly he started a not having erection. All specialists said that he is 85-90% capable, the organ is not damaged, and it is psychological problem. They gave him two medications to take, but they don’t help. He is alone right now. He had problems in the last 2-3 years with his wife, who left him few weeks ago. He is depressed and thinks that who would never find any other woman because he is a not a normal man. He is in panic to try new relation, thinking what would happen if he arrives to this point and can’t do it.
Are there psychiatrist especially on sex problems, or all of you can give professional advice? Do you think if it were psychological problem, he would be able to do it again? Is MS that caused this? What does he can do to return as he was before? What to do and how he can help himself?
Thank you
Posted Sat, 5 May 2012 in Erectile Dysfunction
Answered by Dr. A.S. Keerthi 9 hours later

Thanks for your query.

The patient has erectile dysfunction. The most likely cause is psychological, but MS can cause ED. As there are no other neurological deficits, it is less likely to be the cause. We need to see if MS is active or by looking at his MRIs of brain and spine. Once organic cause is ruled out, psychiatrist will help to relieve him of his symptoms.

He has to be counselled and the exact cause of his psychological break down has to be determined and tackled which will surely help him to get normal as before.

Hope I have answered your query. If you have any follow up queries I will be available to answer them

Dr A S Keerthi.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor